10 day inpatient lidocaine infusion

Hi, I have just joined this site in the

hope of getting some much needed advice.

In 2008 I was diagnosed with Trigeminal Neuralgia. I found out in 2011 that the cause of this is an AVM on the brainstem. Earlier this year I received the news that the nerve is irreparably damaged.

I currently take 1600mg Tegretol, with occasional doses of Oramorph. The problem is the Tegretol is now causing my blood sodium level to

crash.

Next month I will be going into hospital for a continuous 10 day lidocaine infusion. I cannot find much literature about this as it seems most of the time this is done as a day case procedure. Has anyone here had this procedure. I really would appreciate any feedback.

11 Replies

oldestnewest
  • Hi Jo, sorry I cant give you any info on the lidocaine infusions but hopefully someone will be along to give you some feedback. Just wanted to welcome you to the site .I know that the pain from Trigeminal Neuralgia is excruciating as my neighbour sufferers from it.I really hope the procedure gives you some relief

  • Thank you so much for the warm welcome. I really do appreciate it. TN has to be felt to be believed. I can't put into words how painful it is.

  • Morning Jo, Yes welcome on board! Lots of support here.

    There is someone on this forum who has had same as you but only day patient. Hopefully they will see your questio and reply. Dont want to mention their name just in case.

    So - not being much help I'll be quiet!

    Pat x

  • Me again! If you type lidocane infusion into he search box it comes up with the person who had one. Hope that helps.

    Pat x

  • Thank you for the welcome Pat and I will search now regarding the infusion.

  • What is AVM?

  • AVM is Arteriovenous Malformation which is caused by arterial blood passing straight into veins without the normal capillaries inbetween. It looks like a lump of blood vessels.

  • Hi jo I've just now came out of hospital after havering a lidocaine infusion I was only in day care center tho they took me down to surgery and pumped lidocaine thru a drip for 30 mins I can't tell you anymore as only just home! So don't know if it's working yet I will keep you posted x

  • Paula I really hope your infusion is some help to you. May I ask why you needed it?

    I am having some issues with Carbamazapine which is causing my blood sodium to be too low. I have been on a high dose for my TN since 2008. My Neurologist is planning on day 5 of this treatment to start lowering it and introducing a yet to be decided new med.

    I am apprehensive about this as despite this problem I find Carbamazapine the most useful drug out of the many I've tried. It doesn't stop the zaps totally. I still get 30 plus a day. But without it I get many hundreds and life is pretty much unbearable.

  • I'm awaiting a knee and hip replacement but coz I'm only just 50 they are reluctant to do them now I've tried many medications but nothing is touching the pain I'm sorry to hear you are suffering to it's not nice being in pain all the time x

  • Just an update.

    I had the infusion, though it had to be stopped on day 7 as I had some cardiac issues. I was warned this was a possible side effect though it was still very scary when it started to happen in the middle of the night.

    The infusion had lowered the TN pain from a 10 to a 7 and I was very keen to complete the course to see if it could help more but the consultant refused. The effect of the infusion lasted around 2 and a half weeks. Now the levels are back to a 10 and much more frequent. The new medication does not keep it as well controlled as the previous but I can't go back onto it as it caused me to have low sodium in my blood.

    I'm in a mess at the moment. My GP called the hospital on Wednesday to hurry along an appointment to add on another medication as my blood pressure was quite high. I am going on Tuesday to be admitted as a day patient. I seriously need help. I can't take these pain levels. Before the med change it was just about manageable. Now it's unbearable. X x

You may also like...